At Wed, 8 Aug 2001, email@example.com wrote:
>At Mon, 9 Oct 2000, Helen Dynda wrote:
>>Last June (99) I had to come off of taking Vicodin 7.5 after my surgery
>>for adhesions. I still took the meds for about 1 1/2 weeks for surgery
>>pain. Which was 1/2 of what I had been taking before surgery. Then, I
>>had to start taking 1/2 a pill at a time to start cutting back. I was
>>having head aches, from the withdrawals. I think I got off them kinda
>>fast, it took me 2 weeks to get off of them. I still kept about 4 pills
>>in the bottle just in case I needed them. Just remember, you are not
>>alone, We have been there, & we are here for you now.
>>At Mon, 9 Oct 2000, Kath Findlay wrote:
>>I have had 5 operations to separate Adhesions. Which means I have had
>>to come of narcotic drugs, after long term use ( minimum 1 year ) and
>>what I have learned from this, is that you can't just stop using the
>>meds because you have had, your surgery. It stands to reason that your
>>body will still crave them for a time. My doctor advised me to cut them
>>down slowly. Try taking 3/4 of the amount you normally take for a few
>>days and then take 1/2 the dose for a few days, and then 1/4. Then cut
>>that down until you don't need it anymore. If you try and stop too
>>quickly, when your body is still dependant. You will suffer withdrawal
>>symptoms, feeling sick, hot, sweating and sometimes light headed.
>>(dizzy) These symptoms are normal for someone taking long term
>>medication, and I am sure if you tell your local Doctor about your
>>symptoms. Tell him that you want to come of them gradually, and ask him
>>for more meds ( perhaps he could give you a lower dosage) to keep you
>>going for a little longer.
>>You have suffered enough with the pain of adhesions. You don't have to
>>suffer, from being forced to come of your medication to quickly. It can
>>take any thing from 0 to 3 months depending on how long you have been
>>taking the medication.
>>Good luck Chrissie, As I said before I have been in this position 5
>>times and I find this is the best way to get through it. I will do it
>>this way the next time.
>>Kath Findlay UK (United Kingdom)
>I have been taken Oxycontin now for up to a year. I wasn't perscribed
>them. I just took them because I felt depressed and they made me feel
>better, and they motivated me to do everyday activities I wasn't able to
>do without them. I finally realized I had a serious problem when I
>spending every penny on them. I couldn't get out of bed in the morning
>without them. Finally I realized this dependecy couldn't last any
>longer. It has now been five days, I went through the withdrawls and
>I'm feeling better by the day. This morning I was up at 7a.m walking my
>dog.If anyone needs a friend to talk to about this let me know.